Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the radius of starlikeness of $ (zf)\sp{'} $ for $ f$ univalent

Author: Roger W. Barnard
Journal: Proc. Amer. Math. Soc. 53 (1975), 385-390
MSC: Primary 30A32
MathSciNet review: 0382615
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be the standard class of normalized univalent functions. For a given function $ f,\;f(z) = z + {a_2}{z^2} + \ldots $, regular for $ \vert z\vert < 1$, let $ r(f)$ be the radius of starlikeness of $ f$. In 1947, R. M. Robinson considered the combination $ {g_f}(z) = (zf)'/2$ for $ f\epsilon S$. He found a lower bound of .38 for $ r({g_f})$ for all $ f\epsilon S$. He noted that the standard Koebe function $ k,\;k(z) = z{(1 - z)^2}$, has its $ r({g_k})$ equal to $ 1/2$. A question that has been asked since Robinson's paper is whether $ 1/2$ is the minimum $ r({g_f})$ for all $ f$ in $ S$. It is shown here that this is not the case by giving examples of functions $ f$ whose $ r({g_{f}})$ is less than $ 1/2$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32

Additional Information

PII: S 0002-9939(1975)0382615-8
Keywords: Univalent functions, starlike function, radius of starlikeness
Article copyright: © Copyright 1975 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia